Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

March 29, 2025El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Mar 29, 2025, 9:31 PM MDT for El Paso County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2025, 9:31 PM MDT (03:31 UTC)
Expired
Mar 29, 2025, 10:00 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Hail
0.25 in
Wind
40

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 3.5 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS85 KPUB 300331
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
931 PM MDT Sat Mar 29 2025
 
COZ084-085-300400-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
931 PM MDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 1000 PM MDT...

At 930 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 30 miles east of Colorado Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Ramah and Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3888 10406 3884 10428 3902 10444 3913 10423
      3913 10405
TIME...MOT...LOC 0330Z 250DEG 18KT 3895 10427 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Mar 29, 8:05 PM MDT, 1 hour 26 minutes earlier. Its key messages:

  • Showers and thunderstorms (most numerous north of Highway50) continue this evening, gradually fading away after midnight.
  • Another round of scattered showers (maybe a thunderstorm?) Sunday afternoon.
  • High winds likely across the region Tuesday, with gusts in excess of 60 mph possible. Prepare now for hazardous travel conditions due to blowing dust Tuesday morning and afternoon.
  • Periods of snow will continue along the Continental Divide through much of the extended forecast.
Area forecast discussion, Mar 29, 8:05 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
805 PM MDT Sat Mar 29 2025

.KEY MESSAGES...

- Showers and thunderstorms (most numerous north of Highway50)
  continue this evening, gradually fading away after midnight.

- Another round of scattered showers (maybe a thunderstorm?)
  Sunday afternoon.

- High winds likely across the region Tuesday, with gusts in
  excess of 60 mph possible. Prepare now for hazardous travel
  conditions due to blowing dust Tuesday morning and afternoon.

- Periods of snow will continue along the Continental Divide
  through much of the extended forecast.

&&

.UPDATE...
Issued at 802 PM MDT Sat Mar 29 2025

Updated the fcst database to remove the Red Flag warning which
was in effect for parts of the region earlier this
afternoon/evening.

Disturbance pushing over the region at this time bringing a
variety of weather to the Pikes Peak region as I write,
including small hail, lightning, snow and some localized heavy
rain. Spring-time in Colorado! \/Hodanish

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 239 PM MDT Sat Mar 29 2025

Upper wave lifting northeastward into the 4 corners at midday,
with gradually strengthening upward motion beginning to generate
showers and thunderstorms across the region. Activity was most
numerous along and north of a weak frontal boundary stretching
from near Pueblo eastward to near Springfield, where surface
dewpoints have held in the 30s and CAPE has risen into the
200-500 J/KG range. South of the boundary, westerly surface
winds were strengthening and RH falling, with observations at a
few locations (K4V1 and KALS) getting close to Red Flag
criteria. For this evening and overnight, shower coverage will
expand over the mountains and northern portions of the plains,
mainly along and north of Highway 50, and a brief thunderstorm
with small hail will be possible as well, especially along/near
the Palmer Divide. Heaviest rainfall will be over
northern/eastern El Paso County, where some quarter to half inch
amounts are possible. Over the mountains, some localized snow
accumulations of 2 to 4 inches are possible, mainly over the
higher peaks above 9k feet. We could mix briefly with snow down
to 6k feet or so under heavier showers, though accums this low
will be limited. Precip fades after midnight as wave lifts out,
and expect most rain/snow to be out of the area by sunrise.

On Sunday, mostly dry through the morning into the early
afternoon between weather systems, before showers redevelop mid-
late day as weak energy begins to slide back eastward into CO.
Daytime precip amounts look light as instability is rather
meager and forcing weak, with greatest coverage over the
mountains/Palmer Divide. Max temps all areas will be cooler in
the wake of the upper trough passage, and subsequent increase in
RH will keep fire danger low for a change.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 239 PM MDT Sat Mar 29 2025

Sunday Night through Monday: Light snow over the Palmer Divide
Sunday night into Monday, will likely come to an end by the
early morning. Any precipitation across the plains overnight
into the morning hours will likely remain rain considering
temperatures will be in the mid 30's. Snow accumulations along
the Palmer Divide will be minor with an inch possible on
elevated surfaces.

The main concern for Monday will be elevated fire weather
conditions during the afternoon hours for the San Luis Valley
and southern I-25 corridor. Winds will increase through the
afternoon potentially reaching 35-40kts for the San Luis Valley
and between 25-30kts for the southern I-25 corridor. The gusty
westerly winds will help lower humidity values to values between
10-15%. As for temperatures, we will see upper 50's to low 60's
for the San Luis Valley, and upper 60's to low 70's across the
plains. The higher elevations will see values in the 20's to low
30's.

Tuesday: Main concern for Tuesday will be very strong winds and
dangerous fire weather conditions. Winds will begin to increase
late Monday night into Tuesday morning across the higher
elevations. Gusts could reach 60+ kts across the San Luis Valley
and 40 to 50kts across the plains. These strong gusts could
lead to blowing dust, which would create poor travel conditions
due to poor visibility. There will also be some snow showers
across the central mountains and higher elevations (San
Juans/Sangres). Accumulations range from a dusting over the
Sangres to an inch or two over the San Juans. As for
temperatures, values will reach the upper 60's to mid 70's
across the plains, while the mountain valleys will see low to
mid 50's.

Wednesday through Friday: There continues to be precipitation
chances through this period. The central mountains looks to be
the main location for precip, and then Friday into Saturday
precipitation becomes more widespread. The GFS solution brings
widespread rain and snow to the region, Friday into Saturday
whereas the Canadian seems to be drier than the others. There is
quite a bit of variability between the models, so sticking with
the NBM in terms of POPs. Continue to monitor the forecast for
updates throughout the week.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 522 PM MDT Sat Mar 29 2025

KALS...

VFR conditions expected through the period. Gusty winds early
this evening, with gusty winds returning tomorrow afternoon.

KCOS...

Showers possible this evening with a chance of MVFR with the
showers. 2ndry cold front will pass through later this evening
with cigs lowering towards midnight, and remaining MVFR through
late morning. Some IFR possible especially later tonight through
sunrise tomorrow.

KPUB...

VFR through midnight tonight then cigs lower to MVFR/IFR and
lasting through late tomorrow morning. VFR thereafter.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday
evening for COZ224-229-230.

&&

UPDATE...HODANISH
SHORT TERM...PETERSEN
LONG TERM...CLOUSE
AVIATION...HODANISH
Hazardous weather outlook, Mar 29, 8:13 PM MDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
813 PM MDT Sat Mar 29 2025

COZ058>089-093>099-301300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
813 PM MDT Sat Mar 29 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

A few rumbles of thunder are expected across the Pikes Peak
Region and the eastern plains this evening until around 10 PM. The
main threat from any thunderstorms will be cloud to ground
lightning and brief periods of moderate to heavy rainfall.

Rain and snow showers will continue late tonight, bringing
accumulations of up to 3 inches of snow to the central mountains
and the higher elevations of Pikes Peak. Brief slushy
accumulations of up to an inch will be possible on grassy surfaces
of the Palmer Divide, with precipitation falling as rain across
the remainder of the southeast plains, especially north of highway
50.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High elevation snow and lower elevation rainfall is possible
Sunday into Monday. Accumulations of 2 to 4 inches are forecast
along the Continental Divide, mainly north of Cottonwood Pass. A
dusting of snow is possible over the Palmer Divide Sunday night.

Elevated fire weather conditions are forecast on Monday for the
San Luis Valley and southern Interstate 25 corridor due to gusty
winds and low humidity values.

High winds are forecast to develop late Monday night and prevail
through Tuesday. Gusts in excess of 60 mph are possible. Areas of
blowing dust and strong cross winds on north-south highways are
possible. The strong winds will combine with low humidity values
to produce dangerous fire weather conditions across the Plains.

Periods of snow will continue through the end of the week over the
Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

34/27

In the hours before

Special weather statement, Mar 29, 6:42 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
642 PM MDT Sat Mar 29 2025

COZ093-094-097-300115-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
642 PM MDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 715 PM
MDT...

At 642 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Higbee, or 28 miles south of North La Junta, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3734 10353 3760 10374 3794 10336 3777 10300
TIME...MOT...LOC 0042Z 214DEG 21KT 3757 10347

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Mar 29, 7:03 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
703 PM MDT Sat Mar 29 2025

COZ086-089-093-300130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
703 PM MDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO...
SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES THROUGH 730 PM
MDT...

At 703 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Fowler, or 26 miles southeast of Pueblo Airport,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fowler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3791 10426 3805 10432 3816 10389 3790 10382
TIME...MOT...LOC 0103Z 258DEG 22KT 3798 10421

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Mar 29, 7:19 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
719 PM MDT Sat Mar 29 2025

COZ094-097-099-300145-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
719 PM MDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA...EAST CENTRAL
LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 745 PM MDT...

At 719 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Higbee, or 24 miles southeast of North La Junta,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Baca,
east central Las Animas and southwestern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3744 10338 3779 10339 3794 10310 3765 10286
TIME...MOT...LOC 0119Z 236DEG 23KT 3767 10331

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Mar 29, 7:55 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
755 PM MDT Sat Mar 29 2025

COZ084-085-300215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
755 PM MDT Sat Mar 29 2025

...NORTHWESTERN EL PASO COUNTY THROUGH 815 PM MDT...

At 750 PM MDT, Doppler radar was tracking an area of precipitation
over northern El Paso county. This area of precipitation will
consist of small hail, snow and rain. An occasional rumble of
thunder will also be possible. The snow and hail may accumulate in
areas, especially over the higher terrain of the Palmer Divide in
northern El Paso county. The activity was moving to the northeast at
20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Black Forest, Peyton, Falcon, Cimarron Hills, Peterson Space Force
Base, and Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3910 10432 3876 10466 3887 10488 3913 10474
      3913 10441
TIME...MOT...LOC 0150Z 212DEG 16KT 3896 10470

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Mar 29, 8:46 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
846 PM MDT Sat Mar 29 2025

COZ081-084-085-300315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
846 PM MDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 915 PM MDT...

At 843 PM MDT, At 750 PM MDT, Doppler radar was tracking an area of
precipitation over northern El Paso county. This area of
precipitation will consist of small hail, snow and rain. An
occasional rumble of thunder will also be possible. The snow and
hail may accumulate in areas, especially over the higher terrain of
the Palmer Divide in northern El Paso county. A weather spotter
reported hail of three-eighths of an inch  around 8:30 pm.
The activity was moving northeast at 20 mph.

HAZARD...pea size hail, areas of snow, locally heavy rain and gusty
         winds to 40 mph.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Black Forest, Stratmoor, Peyton, Colorado Springs, Falcon, Cimarron
Hills, Peterson Space Force Base, Air Force Academy, Manitou Springs,
and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3901 10430 3876 10477 3889 10493 3913 10471
      3913 10464
TIME...MOT...LOC 0243Z 223DEG 18KT 3889 10479

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Mar 29, 9:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
931 PM MDT Sat Mar 29 2025

COZ084-085-300400-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
931 PM MDT Sat Mar 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 1000 PM MDT...

At 930 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 30 miles east of Colorado Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Ramah and Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3888 10406 3884 10428 3902 10444 3913 10423
      3913 10405
TIME...MOT...LOC 0330Z 250DEG 18KT 3895 10427

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:09 PM MDTSpecial Weather StatementPUBOtero36 min
Mar 29, 6:42 PM MDTSpecial Weather StatementPUBOtero33 min
Mar 29, 7:03 PM MDTSpecial Weather StatementPUBOtero27 min
Mar 29, 7:19 PM MDTSpecial Weather StatementPUBBent26 min
Mar 29, 7:55 PM MDTSpecial Weather StatementPUBEl Paso20 min
Mar 29, 8:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
Mar 30, 3:06 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more24 hr
Mar 30, 3:06 AM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Huerfano, Las Animas, Otero and 3 more42 hr
Mar 30, 1:50 PM MDTHigh Wind WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Huerfano and 6 more24 hr

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.